MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM DRILL, 1.6X115MM 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TRAUMAONE SYSTEM DRILL, 1.6X115MM 26MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.(b)(6).
 
Event or Problem Description
It was reported the drill bit fractured when being used in combination with a trocar on a mandibular fracture.The procedure was completed with another drill bit.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The drill was returned for evaluation.On visual inspection, the drill was noted to have a transverse fracture through the flutes near the neck.The cert was reviewed and there were no non-conformances were found.There are no indications of manufacturing defects.There have been 3 complaints (3 parts total) in regards to the drill fracturing for 46-1007 vendor lot 327137.For this part (46-1007) and the previous one year (from the notification date) regarding the drill fracturing, (b)(4).The most likely underlying cause of the complaint is the drill experienced force in excess of what it was designed to encounter; fractures at this point of the drill are typical of excessive force fractures.The patient's bone density may have also played a role in the fracture of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following fields were updated: d4 lot number - based on a review of inventory transactions and this customer's purchase history, there are seven four (4) possible lots: 472910, 490830, 604330, and 895770.

Brand Name
TRAUMAONE SYSTEM DRILL, 1.6X115MM 26MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10252903
Report Number0001032347-2020-00292
Device Sequence Number16315979
Product Code HBE
UDI-Device Identifier00841036137427
UDI-Public00841036137427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number46-1007
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/19/2020
09/28/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/24/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1